Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 71, NWS Brownsville, TX

July 5, 2007Hidalgo County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 5, 2007, 6:08 AM CDT for Hidalgo County, Texas. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2007, 6:08 AM CDT (11:08 UTC)
Expired
Jul 5, 2007, 7:45 AM CDT
In force
97 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 11.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3088 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3088 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 051109
FFWBRO
TXC215-051245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
608 AM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...WESLACO...SAN JUAN...MERCEDES...
  EDCOUCH...DONNA...ALAMO...

* UNTIL 745 AM CDT

* AT 604 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING   
  FROM THUNDERSTORMS AND HEAVY RAIN OVER THE OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESLACO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DO NOT DROWN.

LAT...LON 2610 9820 2607 9788 2642 9789 2649 9810

$$

GB
1 follow-up statement
000 
WGUS74 KBRO 051244
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
738 AM CDT THU JUL 5 2007

TXC215-051300-
HIDALGO TX-
738 AM CDT THU JUL 5 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 AM CDT FOR SOUTHEASTERN
HIDALGO COUNTY...

MODERATE RAIN CONTINUES TO MOVE INTO THE EASTERN HIDALGO COUNTY 
MAINLY AFFECTING AREAS SOUTHEAST OF DONNA AND WESLACO. STREET 
FLOODING IN PROGRESSO AND OTHER COMMUNITIES ALONG HIGHWAY 281 AND 
ALONG HIGHWAY 83 FROM MERCEDES TO THE CAMERON COUNTY LINE CAN BE 
EXPECTED BETWEEN 8 AND 9 AM.   

LAT...LON 2610 9820 2607 9788 2642 9789 2649 9810

$$

GB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:40 AM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jul 5, 1:40 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
140 AM CDT THU JUL 5 2007

.DISCUSSION...SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS
PORTIONS OF THE RIO GRANDE VALLEY AT TIMES TODAY AS THE PERSISTENT
UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL TEXAS MAINTAINS
A MOIST ATMOSPHERE ACROSS THE AREA. A FLASH FLOOD WATCH WILL BE IN
EFFECT AGAIN TODAY, THROUGH MIDNIGHT THURSDAY NIGHT AS THERE IS A
CONTINUED CHANCE FOR LOCALIZED HEAVY RAINFALL OVER AREAS WHERE THE
SOIL IS SATURATED FROM THE RECENT RAINS THAT HAVE PLAGUED DEEP SOUTH
TEXAS THIS WEEK. THEREFORE ANY ADDITIONAL RAINFALL FALLING OVER THE
ALREADY SATURATED GROUND MAY PRODUCE ADDITIONAL FLOODING. DRIER
CONDITIONS WILL PREVAIL DEEP SOUTH TEXAS FRIDAY THROUGH EARLY NEXT
WEEK.

THE WINDS WILL REMAIN SOUTHEASTERLY THROUGHOUT THE FORECAST PERIOD
AS THE WEAK SURFACE HIGH PRESSURE RIDGE PERSISTS OVER THE GULF OF
MEXICO. THE WINDS WILL INCREASE DURING THE AFTERNOONS AND EARLY
EVENINGS BECOMING MODERATE THEN DECREASE DURING THE OVERNIGHT
PERIODS BECOMING LIGHT TO LIGHT AND VARIABLE THROUGH EARLY NEXT
WEEK. THE TEMPERATURES WILL REMAIN NEAR NORMAL TO SLIGHTLY ABOVE
NORMAL THROUGH THE END OF THE FORECAST PERIOD.

AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER SOUTH CENTRAL TEXAS
WILL CONTINUE PRODUCING A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS PORTIONS OF THE RIO GRANDE VALLEY AT
TIMES THROUGH THURSDAY. THERE IS A FLASH FLOOD WATCH IN EFFECT
THROUGH 1 AM THURSDAY FOR ALL OF DEEP SOUTH TEXAS AS
&&

.MARINE...CURRENT SURFACE OBS AND BUOY DATA FROM ALONG THE LOWER TX
COASTLINE SHOWS FAIRLY BENIGN WIND AND SWELL CONDITIONS PREVAILING
WITH THE EXCEPTION OF THE SHORT TERM WIND GUSTS GENERATED BY THE
MARINE CONVECTION EARLY THIS MORNING. THE LATEST GWW GUIDANCE
MAINTAINS CONDITIONS GENERALLY BELOW SCA LEVELS THROUGH WED OF NEXT
WEEK WITH LIGHT TO MODERATE SOUTHEAST SURFACE FLOW EXPECTED TO
CONTINUE. THIS OVERALL TREND LOOKS REASONABLE.
&&

.AVIATION...THE DEVELOPING AREA OF CONVECTION AFFECTING THE COASTAL
COUNTIES OF CAMERON...WILLACY AND KENEDY WILL LIKELY MAINTAIN
UNSETTLED CEILINGS AND VSBYS FROM THE BRO AND HRL AREA OVER THE NEXT
SEVERAL HOURS.  AS THIS AREA PROGRESSES SLOWLY EASTWARD...THE LOWER
RGV AIRPORTS WILL THEN RECEIVE A BREAK FROM THE CONV.
HOWEVER...DIURNAL HEATING LATER TODAY IN COMBINATION WITH THE UVV
PROVIDED BY THE PERSISTENT AND BROAD 500 MB LOW POSITIONED OVER
CENTRAL AND SOUTHERN TX WILL ALLOW CONV TO REGENERATE LATER TODAY.
SO WILL INCLUDE THIS IN THE CURRENT TAF PACKAGE.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW            90  78  91  78  92 / 50  20  20  00  00
BROWNSVILLE        92  76  94  78  95 / 50  20  20  00  00
HARLINGEN          92  76  95  76  96 / 50  20  20  00  00
MCALLEN            93  76  96  76  97 / 50  20  20  00  00
RIO GRANDE CITY    95  76  96  76  98 / 50  20  20  00  00
SOUTH PADRE ISLAND 88  80  88  80  89 / 50  20  20  00  00
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 05Z FRIDAY FOR TXZ248>257.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS.........63
MARINE/AVIATION/MESO...60
Hazardous weather outlook, Jul 5, 3:00 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
300 AM CDT THU JUL 5 2007

TXZ248>257-061100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
300 AM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE
TODAY ACROSS PORTIONS OF DEEP SOUTH TEXAS. SOME OF THESE STORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING.
ACCORDINGLY...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF DEEP
SOUTH TEXAS TODAY THROUGH MIDNIGHT TONIGHT. PLEASE REFER TO THE
LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTINUE OVER
PORTIONS OF DEEP SOUTH TEXAS THROUGH SATURDAY NIGHT. HOWEVER...THE
POTENTIAL FOR MORE ORGANIZED SHOWER AND THUNDERSTORM ACTIVITY WILL
BE STEADILY DIMINISHING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION
TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:25 AM CDTFlash Flood WarningBROCameron110 min
Jul 5, 1:48 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more14 hr
Jul 5, 1:51 AM CDTMarine Weather StatementBRO2 hr
Jul 5, 2:24 AM CDTFlash Flood WarningBROCameron2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.